Alert archive / Michigan / Tornado Warnings in 2025
Tornado Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this tornado warning at Mar 30, 2025, 6:16 PM EDT for Eaton County, Ingham County, Jackson County, Michigan. It was in force for 29 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2025, 6:16 PM EDT (22:16 UTC)
- Expired
- Mar 30, 2025, 6:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Eaton County, MI, Ingham County, MI, Jackson County, MI
The radar
The Detroit radar (KDTX), 82 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 6:16 PM EDT | TSTM WND DMG | 2 W Michigan Center, MI | Roof lifted off mobile home. |
| Mar 30, 6:17 PM EDT | TSTM WND DMG | Jackson, MI | Delayed report. Time estimated via radar and ASOS observation. Numerous large trees and branches down in the Jackson area. |
| Mar 30, 6:17 PM EDT | TSTM WND GST 96 | 3 Ene Sandstone, MI | ASOS station KJXN Jackson County-Reynolds Field Airport. |
| Mar 30, 6:20 PM EDT | TORNADO | 1 Ssw Leslie, MI | EF0 began at Olds Road south of Leslie, MI. Caused tree damage along the path as well as minor damage to homes and resulted in the loss of several outbuildings. Total path was around 2.7 miles. Maximum path width was approximately 50 yards. Maximum wind gust e |
| Mar 30, 6:28 PM EDT | TSTM WND DMG | 1 Nnw Stockbridge, MI | Delayed Report. Time estimated via radar. Large tree down over Dexter Trail. |
| Mar 30, 6:30 PM EDT | HAIL 1 | 6 Sw Munith, MI | Report from mPING: Quarter (1.00 in.) Time estimated via radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 4:20 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214
WFUS53 KGRR 302216
TORGRR
MIC045-065-075-302245-
/O.NEW.KGRR.TO.W.0004.250330T2216Z-250330T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Rapids MI
616 PM EDT Sun Mar 30 2025
The National Weather Service in Grand Rapids has issued a
* Tornado Warning for...
Northern Jackson County in south central Michigan...
Ingham County in south central Michigan...
Southeastern Eaton County in south central Michigan...
* Until 645 PM EDT.
* At 615 PM EDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located
along a line extending from 6 miles south of Eaton Rapids to near
Jackson, moving northeast at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Leslie and Jackson around 620 PM EDT.
Mason around 625 PM EDT.
Stockbridge around 630 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4216 8437 4222 8450 4242 8472 4255 8476
4266 8459 4265 8415 4243 8414 4242 8413
4232 8413
TIME...MOT...LOC 2215Z 216DEG 62KT 4242 8462 4225 8447
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CAS2 follow-up statements
008
WWUS53 KGRR 302226
SVSGRR
Severe Weather Statement
National Weather Service Grand Rapids MI
626 PM EDT Sun Mar 30 2025
MIC045-302235-
/O.CAN.KGRR.TO.W.0004.000000T0000Z-250330T2245Z/
Eaton MI-
626 PM EDT Sun Mar 30 2025
...THE TORNADO WARNING FOR SOUTHEASTERN EATON COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central Michigan.
LAT...LON 4223 8426 4229 8434 4243 8445 4259 8460
4265 8460 4266 8459 4265 8415 4232 8413
TIME...MOT...LOC 2225Z 224DEG 59KT 4260 8456 4227 8423
$$
MIC065-075-302245-
/O.CON.KGRR.TO.W.0004.000000T0000Z-250330T2245Z/
Jackson MI-Ingham MI-
626 PM EDT Sun Mar 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
NORTHEASTERN JACKSON AND SOUTHERN INGHAM COUNTIES...
At 625 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from 6 miles west of Mason to near Grass Lake, moving
northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Mason, Stockbridge, and Lansing around 630 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4223 8426 4229 8434 4243 8445 4259 8460
4265 8460 4266 8459 4265 8415 4232 8413
TIME...MOT...LOC 2225Z 224DEG 59KT 4260 8456 4227 8423
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
NJJ271
WWUS53 KGRR 302237
SVSGRR
Severe Weather Statement
National Weather Service Grand Rapids MI
637 PM EDT Sun Mar 30 2025
MIC075-302247-
/O.CAN.KGRR.TO.W.0004.000000T0000Z-250330T2245Z/
Jackson MI-
637 PM EDT Sun Mar 30 2025
...THE TORNADO WARNING FOR NORTHEASTERN JACKSON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central Michigan.
LAT...LON 4254 8426 4266 8438 4265 8415 4249 8414
4250 8418
TIME...MOT...LOC 2237Z 216DEG 62KT 4274 8442 4241 8409
$$
MIC065-302245-
/O.CON.KGRR.TO.W.0004.000000T0000Z-250330T2245Z/
Ingham MI-
637 PM EDT Sun Mar 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR EAST
CENTRAL INGHAM COUNTY...
At 637 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from near East Lansing to near Gregory, moving
northeast at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These tornadic storms will remain over mainly rural areas of east
central Ingham County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4254 8426 4266 8438 4265 8415 4249 8414
4250 8418
TIME...MOT...LOC 2237Z 216DEG 62KT 4274 8442 4241 8409
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
NJJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Mar 30, 3:37 PM EDT, 2 hours 39 minutes earlier. Its key messages:
- Severe weather expected late this afternoon and evening
- Mid next week system with potential for both winter and severe weather
Area forecast discussion, Mar 30, 3:37 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 337 PM EDT Sun Mar 30 2025 .KEY MESSAGES... - Severe weather expected late this afternoon and evening - Mid next week system with potential for both winter and severe weather && .DISCUSSION... Issued at 337 PM EDT Sun Mar 30 2025 - Severe weather expected late this afternoon and evening The warm front has surged north of I-96 this afternoon and now stretches from just north of Muskegon across Northern Kent County to just north of St. Johns. The open warm sector continues to surge through the CWA with clearing now moving up into the I-96 corridor. MUCAPE values have surged to 2,000 j/kg into the I-94 corridor now. Suffice it to say the instability has arrived. The mid level shortwave is plowing northeast from MO/IL which is providing the lift. A broken line of storms have developed along and ahead of the mid level wave over IL. These storms are racing northeast towards our area at this time and are expected to sweep from our southwest Lake Michigan marine zones over mid lake to east of U.S. 127 between 400pm and 800pm. The main hazard continues to look like strong damaging winds given the convection has already gone linear upstream. The linear mode is what was expected. Hail remains a threat, but we feel wind continues to be the highest threat. Tornadoes remain a possibility as well, but likely from two modes. One being embedded QLCS type tornadoes and the other being storms interacting with the warm front which currently is just north of I-96. Supercells are not out of the question, but with a dominant linear mode already occurring this mode is less likely. Bottom line, we are expecting a severe weather episode to sweep through the area over the course of the next 4-5 hours with damaging winds likely being the main threat. Storm movement will be to the north and northeast at 50-60 mph. Locally heavy rain is expected, but it will not last long given those speeds. Some wrap around moisture will sweep through the area overnight and it will likely change over to some snow in spots before ending. Temperatures plunge into the 30s over the entire at 12z. - Mid next week system with potential for both winter and severe weather Our forecast focus going forward will be on the mid next week system. The precipitation will come in as a wintry mix Tuesday night into Wednesday morning with both snow and freezing rain looking likely. The day 4 severe probabilities are high in the SPC forecast for that range in time and that is appropriate given a strong spring time low moving through the Great Lakes which again pulls 60F dew points north into our area at the surface. More on this system as we go forward. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 132 PM EDT Sun Mar 30 2025 IFR/MVFR conditions cover the terminals this afternoon. A warm front is currently lifting north across the region which will result in rising ceilings. Thunderstorms will impact the terminals this afternoon from 21-24z as a cold front moves toward the state. Wind gusts in excess of 50 kts are possible with these storms. Once the storms move east this evening, colder air will flow in behind the front and snow showers are possible overnight at MKG/GRR. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...Small Craft Advisory until 2 AM EDT Tuesday for LMZ844>849. && DISCUSSION...Duke AVIATION...04
Hazardous weather outlook, Mar 30, 11:53 AM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 1153 AM EDT Sun Mar 30 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-311600- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 1153 AM EDT Sun Mar 30 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight The severe weather risk is elevated this afternoon and evening, especially between 300pm and 900pm. We expect a line of thunderstorms to move through the area during that time racing northeast near 50 mph. All hazard types are possible today with damaging winds in excess of 60 mph being the main threat. Hail larger than one inch will be possible with the strongest storms. Isolated tornadoes cannot be ruled out today either. Locally heavy rain can be anticipated briefing as the storms race through. .DAYS TWO THROUGH SEVEN...Monday through Saturday A wintry mix will be possible (Tuesday night) with a mid next week system which will transition into a severe thunderstorm threat into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening. LMZ844>849-311600- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1153 AM EDT Sun Mar 30 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible this afternoon and evening over Lake Michigan including large hail and damaging winds. Areas of fog could be locally dense today. Conditions hazardous to smaller craft are expected to occur tonight with large waves developing. .DAYS TWO THROUGH SEVEN...Monday through Saturday Conditions hazardous to small craft will continue through Monday Night, and may develop again mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening. DUKE
In the hours before
Local storm report, Mar 30, 5:27 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
527 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM Tstm Wnd Gst 2 SSE Lawton 42.14N 85.82W
03/30/2025 M68 MPH Van Buren MI Public
Backyard weather station reported peak wind
gust of 68 MPH at 514 PM.
&&
AMDLocal storm report, Mar 30, 5:29 PM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
529 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Tstm Wnd Gst 2 ESE Hartford 42.19N 86.13W
03/30/2025 M53 MPH Van Buren MI Mesonet
Mesonet station MC162 I-94 Mile Marker 47.7.
&&
AMDLocal storm report, Mar 30, 5:43 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
543 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM Tstm Wnd Dmg 3 WSW Oshtemo 42.25N 85.73W
03/30/2025 Kalamazoo MI Public
Minor roof damage as storms went through.
&&
AMDLocal storm report, Mar 30, 5:49 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
549 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM Tstm Wnd Gst 2 NNW Saugatuck 42.68N 86.22W
03/30/2025 M59 MPH LMZ845 MI Mesonet
Mesonet station XSTK Saugatuck Pier.
&&
AMDLocal storm report, Mar 30, 6:03 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
603 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM Tstm Wnd Gst 3 NE Portage 42.23N 85.55W
03/30/2025 M58 MPH Kalamazoo MI ASOS
ASOS station KAZO Kalamazoo/BC Intl Airport.
&&
AMDLocal storm report, Mar 30, 6:12 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
612 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Tstm Wnd Gst 2 SSW Cascade 42.88N 85.52W
03/30/2025 M81 MPH Kent MI ASOS
ASOS station KGRR Gerald R Ford Intl.
&&
AMDThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:54 AM EDT | Small Craft Advisory | GRR | 46 hr | |
| Mar 30, 4:02 PM EDT | Special Marine Warning | GRR | 88 min | |
| Mar 30, 4:38 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kalamazoo, Van Buren | 67 min |
| Mar 30, 5:05 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Ottawa | 55 min |
| Mar 30, 5:24 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Kent | 66 min |
| Mar 30, 5:44 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kalamazoo, Van Buren | 31 min |
| Mar 30, 5:48 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Montcalm, Newaygo | 57 min |
| Mar 30, 5:49 PM EDT | Tornado Warning | GRR | Ionia, Kent | 26 min |
| Mar 30, 5:56 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Eaton, Gratiot, Ingham, Jackson | 67 min |
| Mar 30, 5:56 PM EDT | Tornado Warning | GRR | Barry, Ionia, Kent | 23 min |
| Mar 30, 6:02 PM EDT | Tornado Warning | GRR | Kent, Montcalm, Newaygo | 28 min |
| Mar 30, 6:16 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta | 44 min |
| Mar 30, 6:26 PM EDT | Tornado Warning | GRR | Clinton, Gratiot, Ionia, Montcalm | 36 min |
| Mar 30, 6:37 PM EDT | Severe Thunderstorm Warning | GRR | Isabella | 38 min |
| Mar 30, 6:41 PM EDT | Tornado Warning | GRR | Ingham | 8 min |
Nearby
Tornado Warnings in Michigan, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.